MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to report the device batch number; therefore the manufacture date is unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was used during an achalasia dilatation procedure performed in the esophagus on (b)(6) 2019.According to the complainant, during preparation, the gauge needle of the device would not work and stayed at 0 atm.The procedure was completed with another pneumatic inflator.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to report the device batch number; therefore the manufacture date is unknown.Block g1: mfr site email: (b)(6).Block h6: device code 1184 captures the reportable event of gauge reading inaccurately.Block h10: investigation results a visual examination of the returned complaint device found that the gauge needle was at the wrong side of the stop pin when received.Functional evaluation was performed, and the device was inflated to 20 psi.The device was able to inflate but inflates about 1.5 psi low.The device was then reset to zero and upon retesting, the device performed within specifications.The test was performed five additional times with the same results.This failure is most likely due to improper routine or preventative maintenance; therefore, the most probable root cause is cause traced to maintenance.A manufacturing batch record review was unable to be performed as the batch number is unknown.However, a ship history review was performed to identify the most probable lots, and a dhr history review on the most probable lots did not identify any deviations within manufacturing/service processes that could have contributed to the event.

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8765636
Report Number3005099803-2019-03384
Device Sequence Number11380998
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1